MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. REVEAL DISTAL ATTACHMENT CAP

UNITED STATES ENDOSCOPY GROUP, INC. REVEAL DISTAL ATTACHMENT CAP
Model Number 00711772
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reveal distal attachment cap has been designed to be attached to the distal end of the endoscope to facilitate endoscopic therapy.The reveal distal attachment cap is intended for the following: gastrointestinal mucosal resection (endoscopic mucosal resection), keeping the suitable depth of endoscope's view field.The user facility reported that a reveal distal attachment cap detached from the endoscope during the endoscope withdrawal through the esophagus.The reveal device was retrieved, the procedure was completed, and there was no reported harm to the patient or user of the device.The lot number of the subject device was unknown, and the device was not returned to us endoscopy for evaluation.The user stated that the patient had a narrow esophagus which required dilation prior to the procedure.The user stated that medical tape was not used to secure the reveal device to the endoscope, contrary to the instructions for use.The instructions for use include the following statements: "dry the tip of the endoscope by wiping with a 4x4 gauze, or dry wash cloth.It is important that the reveal distal attachment cap and tip of the endoscope are dry to ensure that the device stays attached to the endoscope.Secure the reveal distal attachment cap to the endoscope using medical grade tape ensuring not to cover the side hole.Gently pull on the reveal distal attachment cap to ensure that it is secure." inservice regarding the use of tape with the distal attachment cap was completed on 9/20/2018.
 
Event or Problem Description
The user facility reported that a reveal distal attachment cap detached from the scope in the patient's esophagus during procedural use.The device was retrieved, the procedure was completed, and there was no reported harm to the patient or user of the device.

Brand Name
REVEAL DISTAL ATTACHMENT CAP
Common Device Name
DISTAL ATTACHMENT CAP
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7911400
Report Number1528319-2018-00031
Device Sequence Number2255646
Product Code OCX
UDI-Device Identifier00816765012680
UDI-Public(01)00816765012680
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711772
Device Catalogue Number00711772
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1